MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2429-0500
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.
 
Event or Problem Description
It was reported that during and infusion in the oncology department, the primary iv tubing set leaked stem cells at the hub nearest the patient, the patient lost 1mlof stem cells.The tubing set was replaced and the infusion restarted with no further incidents.There was no patient impact.
 
Event or Problem Description
It was reported that during and infusion in the oncology department, the primary iv tubing set leaked stem cells at the hub nearest the patient.The patient lost 1ml of stem cells.The tubing set was replaced and the infusion restarted with no further incidents.It was further confirmed during follow up, that it is unknown if there was any patient harm or impact as a result of this event.Although requested, there has been no response to patient impact or additional event information made available to date.
 
Additional Manufacturer Narrative
Additional updated information: b.5.
 
Event or Problem Description
It was reported that during and infusion in the oncology department, the primary iv tubing set leaked stem cells at the hub nearest the patient., the patient lost 1ml of stem cells.The tubing set was replaced and the infusion restarted with no further incidents.It was further confirmed during follow up, that it is unknown if there was any patient harm or impact as a result of this event.Although requested, there has been no impact to patient response or additional event information made available to date.
 
Additional Manufacturer Narrative
The customer's report that the tubing set leaked at the hub nearest the patient was confirmed.The set sample was visually inspected for kinks, holes/tears in the tubing or damages to the components.No issue was observed.The set was re-primed and no leak or issue was observed.Visual inspection observed that the leak was at the engagement of the pvc tubing to the inlet of the bottom smartsite port.Further inspection of the leaking tubing end shows the tubing's outer diameter to be out of specification.Functional testing was performed; fluid was leaking from the engagement of the pvc tubing.The root cause that the tubing set leaked at the hub nearest the patient was a supplier/manufacturing issue.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9490326
Report Number9616066-2019-03624
Device Sequence Number296801
Product Code FPA
UDI-Device Identifier10885403228018
UDI-Public10885403228018
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2429-0500
Device Catalogue Number2429-0500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date03/03/2020
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight163